| Model Number |
470405-06 |
| Medical Device Problem Codes |
Entrapment of Device (1212); Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the force bipolar (fb) instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation was not able to confirm nor reproduce the reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument release key was not used.The instrument was fully functional.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a force bipolar (fb) instrument was unable to clamp, then unable to release.The customer had to use the emergency release key in order to remove instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) follow-up and obtained the following additional information from the nurse: "while they were using the instrument, part of the tissue was getting tangled in the wrist.The jaws of the bipolar forceps instrument looked like it 'popped out' and 'locked up.'" they used a release wrench to open the jaws.Once they removed the instrument and removed all the tissue, they confirmed nothing was missing from the instrument.No fragments fell into the patient.